Alert archive / Iowa / Tornado Warnings in 2025
Tornado Warning 34, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Aug 11, 2025, 10:22 PM CDT for Van Buren County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2025, 10:22 PM CDT (03:22 UTC)
- Expired
- Aug 11, 2025, 11:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Van Buren County, IA
The radar
The Quad Cities radar (KDVN), 150 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.4
The text
As transmitted.
618
WFUS53 KDVN 120322
TORDVN
IAC177-120400-
/O.NEW.KDVN.TO.W.0034.250812T0322Z-250812T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
1022 PM CDT Mon Aug 11 2025
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Central Van Buren County in southeastern Iowa...
* Until 1100 PM CDT.
* At 1021 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Lebanon, or near Keosauqua, moving
northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Keosauqua, Bentonsport/Vernon, Lacey Keosauqua State Park,
Keosauqua Airport, Mount Zion, Kilbourn, and Van Buren County
Fairgrounds around 1025 PM CDT.
Utica around 1035 PM CDT.
Stockport around 1040 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4068 9208 4073 9212 4088 9187 4080 9178
4071 9179
TIME...MOT...LOC 0321Z 246DEG 17KT 4072 9204
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gibbs3 follow-up statements
223
WWUS53 KDVN 120331
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1031 PM CDT Mon Aug 11 2025
IAC177-120400-
/O.CON.KDVN.TO.W.0034.000000T0000Z-250812T0400Z/
Van Buren IA-
1031 PM CDT Mon Aug 11 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
VAN BUREN COUNTY...
At 1031 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Keosauqua, moving northeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Keosauqua, Bentonsport/Vernon, Keosauqua Airport, Mount Zion,
Kilbourn, Utica, and Van Buren County Fairgrounds around 1035 PM
CDT.
Stockport around 1040 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4070 9203 4074 9205 4088 9187 4080 9178
4071 9179
TIME...MOT...LOC 0331Z 245DEG 19KT 4074 9198
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Gibbs953
WWUS53 KDVN 120339
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1039 PM CDT Mon Aug 11 2025
IAC177-120400-
/O.CON.KDVN.TO.W.0034.000000T0000Z-250812T0400Z/
Van Buren IA-
1039 PM CDT Mon Aug 11 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN VAN BUREN COUNTY...
At 1039 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Van Buren County Fairgrounds, or over Keosauqua,
moving northeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bentonsport/Vernon and Utica around 1045 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4072 9198 4076 9200 4085 9185 4080 9178
4073 9180
TIME...MOT...LOC 0339Z 246DEG 19KT 4076 9193
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Gibbs408
WWUS53 KDVN 120344
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1044 PM CDT Mon Aug 11 2025
IAC177-120400-
/O.CON.KDVN.TO.W.0034.000000T0000Z-250812T0400Z/
Van Buren IA-
1044 PM CDT Mon Aug 11 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN VAN BUREN COUNTY...
At 1044 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Mount Zion, or near Keosauqua, moving northeast at
20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Utica around 1050 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4074 9193 4078 9196 4085 9185 4080 9178
4075 9180
TIME...MOT...LOC 0344Z 243DEG 18KT 4077 9191
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
GibbsWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Aug 11, 6:42 PM CDT, 3 hours 40 minutes earlier. Its key messages:
- We will continue to see persistent chances for showers and storms through the area tonight and Tuesday morning. While the severe threat is low, there remains a nonzero threat for an isolated strong/severe storm.
- "Cold" front passes through late Tuesday, leaving us with high pressure and more pleasant dewpoints. Temperatures will still remain seasonably warm through the week.
- We will remain largely dry for the remainder of the week after Tuesday, with precipitation chances increasing late in the weekend and beyond.
Area forecast discussion, Aug 11, 6:42 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 642 PM CDT Mon Aug 11 2025 .KEY MESSAGES... - We will continue to see persistent chances for showers and storms through the area tonight and Tuesday morning. While the severe threat is low, there remains a nonzero threat for an isolated strong/severe storm. - "Cold" front passes through late Tuesday, leaving us with high pressure and more pleasant dewpoints. Temperatures will still remain seasonably warm through the week. - We will remain largely dry for the remainder of the week after Tuesday, with precipitation chances increasing late in the weekend and beyond. && .SHORT TERM /THROUGH TUESDAY/... Issued at 219 PM CDT Mon Aug 11 2025 Active weather continues through tonight, as an MCV tracks nearby. This MCV is a result of the overnight/morning MCS that decayed over portions of KS/MO. With southwest flow set up over the Upper Midwest, the MCV will track northeast from northwest MO through central IA this evening. Ahead of this, we will see a weak band of forcing coming through the area. This morning, we saw scattered showers/storms with this, but that activity has died off. While guidance isn't picking up on the shower/storm potential, I cannot say that we will be completely dry through the afternoon. Rather, with this coming through during peak heating, I think we will see isolated showers/storms again, similar to what we saw this morning. Current guidance indicates this band of forcing coming through mid- afternoon and being situated near Interstate 80 at that time. Thus, I would say that there will be a 15-30% chance for showers/storms between 3-6pm. Confidence on this will be low, largely because there are some factors that may limit coverage/initiation of convection this afternoon, such as residual cloud cover. Thus, will have to continue to monitor mesoscale trends this afternoon for any storms chances. Aside from the low-end storm chances this afternoon, we will see temperatures in the low-mid 80s once again, with dewpoints remaining in the low 70s throughout. Thus, another warm and humid day is being seen. This evening and tonight, we will continue to see influence from the passing MCV. With that, we will still have a boundary draped over our area, roughly along the Mississippi River. This, along with bouts of energy passing through the area ahead of the main shortwave, will increase shower/storm potential this evening and through the night. Better confidence in thunderstorm coverage will be around the midnight hour and beyond, as that will be when the best forcing moves in. With the main shortwave remaining west of the area, we will see another LLJ set up over the area tonight as well. Thus, this will further supply moisture and LLVL forcing, favoring a continuation of the storm threat through tonight. This activity will largely be focused along the aforementioned boundary, but scattered convection cannot be ruled out for the remainder of the area. Although, those located along the stalled boundary will see the potential for repeating rounds of storms tonight. Not only will PWATs around 1.75-2.00"+ favor heavy rainfall in any storm, but areas that see repeated rounds of storms will see a flash flood threat. Some CAMs are highlighting the potential for 1-2" of rain in the hardest hit areas, with locally higher amounts possible. These shower/storm chances will remain through the night, slowly pushing east through Tuesday morning. Guidance shows plenty of dry time tonight, but we are not confident in that, with such forcing and moisture pooling over the area. Thus, opted to largely hold 30-60% PoPs through the night. While we are not outlooked for severe weather, I wouldn't discount the low-end chance for a strong to severe storm. Some CAMs are highlighting a complex coming through that can produce some locally gusty winds, some of which may be severe. Again, this seems to be largely focused at locations along the Mississippi River at this time. Otherwise, it will remain cloudy, gloomy, and mild through the night, with temperatures around 70. Tomorrow, we will finally start to see the main shortwave trek east across the area. Through the morning and early hours of the afternoon, we may continue to see scattered shower/storm activity as the wave and weak cold front pass through the area. This will largely be focused in areas along/east of the Mississippi River. By mid-late afternoon, much of this activity should be in our far east, if not already out of our area. Temperatures will remain in the mid 80s throughout, with humidity remaining higher until the evening/night. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Issued at 219 PM CDT Mon Aug 11 2025 Tuesday night, we will finally see the shortwave move east of our area, with upper level northwest flow kicking in. Wednesday, we will see this northwest flow dominate aloft and LLVLs, as a weak upper ridge builds over central Iowa. Surface high pressure will settle in at this point, with a post frontal airmass and dry advection moving in. Thus, we will finally see more pleasant humidity values work in midweek and through much of the second half of the work week. Moisture will be the main change in airmass that we see, as we will continue to see temperatures in the mid 80s through Thursday. Thursday and beyond, we see the surface high pressure move off east of the area, with southerly return flow kicking in for the end of the work week. With that, we will see temperatures rise into the upper 80s to near 90. This timeframe will be characterized as dry and hot, with passing clouds. The weekend and beyond, we see LLVL southwesterly flow increase over the area again, with warm advection allowing for higher humidity air to work in, as well as increase the temperatures. Upper 80s to low 90s will remain through the weekend, with humid conditions, making it feel a little unpleasant again. Current forecast hints at the potential for heat indices around 100 for some. While we will see moisture increase through the area, the corridor of strongest southwesterly flow will remain west of the area, keeping the best moisture and forcing west of the area. Thus, precipitation chances remain low (<30%) for now, with spatial coverage limited at this time. Storm track currently seems to be north and west of the area, but will come close enough that the current PoPs are largely confined to our northern counties. This pattern will slowly shift easterly though, introducing more widespread chance PoPs (30-40% chance) Sunday through Monday. Thus, this will be something to monitor over the next few days, as an active pattern will set up somewhere over the Upper Mississippi River Valley late this weekend and into next week. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 629 PM CDT Mon Aug 11 2025 VFR conditions are forecast to start the period. A developing low level jet tonight plus a storm system moving across the area will lead to showers and thunderstorms developing in the 3 to 9 UTC window and continuing through sunrise. MVFR to IFR ceilings and visibilities are possible with the strongest storms. MVFR ceilings are forecast to linger into the afternoon before lifting. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Gunkel LONG TERM...Gunkel AVIATION...Cousins
Hazardous weather outlook, Aug 11, 2:51 PM CDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 251 PM CDT Mon Aug 11 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-122000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 251 PM CDT Mon Aug 11 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and storms will develop this evening and last through the night. While not outlooked, an isolated strong to severe storm cannot be ruled out. Primary threats with these storms will be heavy rain, frequent lightning, and gusty winds. Heavy rainfall and repeating storms over some areas may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to scattered showers and storms will continue through the day Tuesday, diminishing through the afternoon. Main hazards will be heavy rain and lightning. Hot and humid conditions return late this week, with some seeing heat indices around 100 Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated for today and tonight. TG
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:50 PM CDT | Tornado Warning | DVN | Van Buren | 40 min |
| Aug 11, 10:56 PM CDT | Tornado Warning | DVN | Van Buren | 30 min |
| Aug 11, 11:14 PM CDT | Tornado Warning | DVN | Henry | 46 min |
| Aug 11, 11:33 PM CDT | Special Weather Statement | DVN | Van Buren | 42 min |
| Aug 12, 12:01 AM CDT | Special Weather Statement | DVN | Henry | 44 min |
| Aug 12, 12:13 AM CDT | Special Weather Statement | DVN | Jefferson, Van Buren | 47 min |
| Aug 12, 12:24 AM CDT | Special Weather Statement | DVN | Lee | 51 min |
| Aug 12, 12:43 AM CDT | Special Weather Statement | DVN | Jefferson, Keokuk | 47 min |
| Aug 12, 12:58 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee, Louisa, Washington | 47 min |
| Aug 12, 1:47 AM CDT | Special Weather Statement | DVN | Iowa | 43 min |
| Aug 12, 2:27 AM CDT | Special Weather Statement | DVN | Clinton, Jackson, Scott | 48 min |
| Aug 12, 2:45 AM CDT | Special Weather Statement | DVN | Dubuque, Jones | 45 min |
| Aug 12, 3:37 AM CDT | Special Weather Statement | DVN | Dubuque | 38 min |
Nearby
Tornado Warnings in Iowa, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.